Hail, Pike
- When
- April 30, 4:55 PM CST
- Where
- Pike County, 2.11 mi SSE of Lake Greeson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.152, -93.716
Hail fell at Swaha Lodge and Marina on Lake Greeson.
The arrival of an area of low pressure aloft triggered isolated instances of hail on the 30th, during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The arrival of an area of low pressure aloft triggered isolated instances of hail on the 30th, during the late afternoon and early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 1:46 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 246 PM CDT MON APR 30 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CURRENT SURFACE DATA SHOWS THAT THE FRONTAL BOUNDARY TO THE NORTHWEST OF ARKANSAS HAS MOVED BACK TOWARD THE PLAINS. OUTFLOW FROM MORNING CONVECTION HAS TOUCHED OFF ADDITIONAL SHOWERS AND THUNDERSTORMS IN THE CENTRAL THIRD OF THE STATE THIS AFTERNOON. NOT EXPECTING ANY WIDESPREAD OR EVEN ORGANIZED SEVERE WEATHER WITH THIS...THOUGH A MARGINALLY STRONG STORM ISN/T OUT OF THE QUESTION BEFORE SUNSET. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF THE AREA TONIGHT...AS AN IMPULSE MOVES THROUGH IN THE MEAN FLOW. ANY REMAINING CONVECTION FROM THIS SYSTEM SHOULD DIMINISH DURING THE MORNING TUESDAY. BIGGER STORY FOR THE SHORT TERM WILL BE THE WARM WEATHER. UPPER RIDGE WILL STRENGTHEN OVER THE AREA...WHICH WILL ENHANCE SUBSIDENCE. SOUTHERLY/SOUTHWEST WINDS WILL KEEP WARM AIR FLOWING INTO THE REGION. THE END RESULT WILL BE SEVERAL DAYS OF TEMPERATURES MOSTLY IN THE 80S TO NEAR 90 DEGREES. && .LONG TERM...FRIDAY THROUGH MONDAY AN UPPER RIDGE WILL BE OVER THE EASTERN THIRD OF THE COUNTRY TO BEGIN THE PERIOD. AN UPPER LOW IS EXPECTED TO MOVE ONSHORE IN THE NORTHWEST EARLY SATURDAY. HOWEVER...WITH THE RIDGE BUILDING IN THE EAST THE LOW WILL BE BLOCKED AND WILL NOT MOVE FAR INLAND. SURFACE HIGH PRESSURE WILL BE JUST SOUTHEAST OF ARKANSAS THROUGHOUT THE PERIOD. INCLUDED SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY AS A COUPLE OF SHORT WAVES MOVE THROUGH THE AREA. THE UPPER RIDGE SHOULD BE STRONG ENOUGH SUNDAY AND MONDAY TO HOLD OFF ANY PRECIPITATION. WARM TEMPERATURES ARE EXPECTED THROUGH THE LONG TERM PERIOD...AROUND 10 DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 85 65 86 / 40 20 10 10 CAMDEN AR 66 88 66 87 / 30 10 10 10 HARRISON AR 63 84 64 87 / 40 20 10 10 HOT SPRINGS AR 66 87 68 87 / 30 10 10 10 LITTLE ROCK AR 67 88 68 89 / 40 10 10 10 MONTICELLO AR 66 90 67 89 / 30 10 10 10 MOUNT IDA AR 65 85 66 86 / 30 10 10 10 MOUNTAIN HOME AR 62 85 64 87 / 40 20 10 10 NEWPORT AR 67 86 67 87 / 40 20 10 10 PINE BLUFF AR 66 87 66 87 / 30 10 10 10 RUSSELLVILLE AR 63 87 63 88 / 40 10 10 10 SEARCY AR 63 85 62 85 / 40 10 10 10 STUTTGART AR 66 87 67 87 / 40 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON APR 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS ACROSS ARKANSAS TODAY... RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST LOCATIONS. WHILE THE THREAT OF ORGANIZED SEVERE WEATHER WILL BE LIMITED...A FEW OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE ALOFT WILL BUILD INTO THE REGION DURING THE PERIOD... RESULTING IN MAINLY DRY AND UNSEASONABLY WARM CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 410 PM CDT MON APR 30 2012 ARZ053-054-062-302140- CLARK AR-DALLAS AR-HOT SPRING AR- 410 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRING...EXTREME NORTHWESTERN DALLAS AND NORTHEASTERN CLARK COUNTIES UNTIL 445 PM CDT... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HWY 7 REC AREA...OR NEAR DEGRAY LAKE... MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DEGRAY LAKE... DEGRAY LAKE SP... CADDO VALLEY... MIDWAY... FRIENDSHIP... DONALDSON... DE ROCHE... CENTRAL... CANEY... WITHERSPOON... SOCIAL HILL... SAGINAW... OZAN POINT... OLD DE ROCHE... OAK BOWER... LOWER LAKE REC AREA... LAKEVIEW PARK... IRON MTN REC AREA... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 76 AND 96. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3442 9286 3415 9279 3416 9321 3428 9322 TIME...MOT...LOC 2110Z 264DEG 17KT 3423 9308 62
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT MON APR 30 2012
ARZ054-055-302215-
GRANT AR-HOT SPRING AR-
446 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRING AND
WESTERN GRANT COUNTIES UNTIL 515 PM CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LANDERS...OR 8 MILES SOUTH OF MALVERN...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
TULL... THIEL... PRATTSVILLE...
POYEN... PERLA... DOGWOOD...
LONO... GIFFORD... FENTER...
CENTRAL... STEPHENS LAKE... ROLLA...
MALVERN MUNI ARPT... LENHAM... LANDERS...
JENKINS FERRY... HARP... EBENEZER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3429 9290 3442 9268 3441 9262 3443 9263
3446 9259 3446 9256 3445 9254 3420 9239
3415 9272 3415 9281
TIME...MOT...LOC 2146Z 240DEG 17KT 3426 9275
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT MON APR 30 2012
ARZ052-302245-
PIKE AR-
515 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE COUNTY UNTIL 545 PM
CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF GRANDFIELD...OR 7 MILES
NORTHEAST OF DIERKS...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LAKE GREESON... NARROWS DAM... GLENWOOD...
DAISY SP... DAISY... NEW HOPE...
LODI... LANGLEY... KIRBY...
WYLIE PICNIC AREA... TWEEDLE MTN...
STAR OF THE WEST REC AREA...
SELF CREEK REC AREA...
RIVERSIDE PICNIC AREA... REDLAND MTN...
PIKEVILLE REC AREA... PARKER CREEK REC AREA...
NARROWS DAM REC AREA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3435 9378 3434 9354 3418 9350 3410 9383
3417 9383 3418 9392 3419 9393 3430 9394
TIME...MOT...LOC 2215Z 250DEG 12KT 3419 9390
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CDT MON APR 30 2012
ARZ055-062-302245-
DALLAS AR-GRANT AR-
517 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHERN DALLAS
COUNTIES UNTIL 545 PM CDT...
AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR JENKINS FERRY...OR 11 MILES SOUTHWEST OF
SHERIDAN...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SHERIDAN... THIEL... PRATTSVILLE...
LEOLA... DOGWOOD... PRAGUE...
BUNN... STEPHENS LAKE... SLABTOWN...
SHERIDAN MUNI ARPT... MILLERVILLE... LENHAM...
JUNET... JENKINS FERRY... IVY...
EBB... DEER CREEK... COX CREEK LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3424 9268 3429 9267 3445 9239 3427 9221
3424 9222 3408 9259
TIME...MOT...LOC 2217Z 234DEG 17KT 3419 9252
62The Western Arkansas radar (KSRX), 140 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
2 hail. Local standard time, as filed.
Hail fell at Swaha Lodge and Marina on Lake Greeson.
Hail up to quarter size fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368350, 368351.